Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 9, NWS North Platte, NE

February 6, 201426 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 6, 2014, 12:15 PM MST for 26 counties in Nebraska. It took effect at Feb 6, 2014, 8:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2014, 12:15 PM MST (19:15 UTC)
In effect from
Feb 6, 2014, 8:00 PM MST
Expired
Feb 7, 2014, 8:00 AM MST
In force
12 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WWUS43 KLBF 061915
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
115 PM CST THU FEB 6 2014

...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING...

.ALTHOUGH WINDS WILL BE LIGHT...TEMPERATURES WILL BE SO COLD THAT
EVEN JUST A LITTLE WIND WILL CAUSE DANGEROUSLY COLD WIND CHILLS. 

NEZ004>010-022>029-035>038-056>059-069>071-094-070915-
/O.NEW.KLBF.WC.Y.0009.140207T0300Z-140208T0400Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
115 PM CST THU FEB 6 2014 /1215 PM MST THU FEB 6 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 PM CST /9 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 PM CST /9 PM MST/ FRIDAY. 

* WIND CHILL VALUES...20 BELOW TO 29 BELOW ZERO. 

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE OR LEAD
  TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR
5 follow-up statements
759 
WWUS43 KLBF 061938
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
138 PM CST THU FEB 6 2014

...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING...

.ALTHOUGH WINDS WILL BE LIGHT...TEMPERATURES WILL BE SO COLD THAT
EVEN JUST A LITTLE WIND WILL CAUSE DANGEROUSLY COLD WIND CHILLS.

NEZ004>010-022>029-035>038-056>059-069>071-094-070945-
/O.EXT.KLBF.WC.Y.0009.140207T0300Z-140207T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
138 PM CST THU FEB 6 2014 /1238 PM MST THU FEB 6 2014/

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 9 AM CST /8 AM MST/ FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 9 AM CST /8 AM MST/ FRIDAY. 

* WIND CHILL VALUES...20 BELOW TO 29 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE OR 
  LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF PRECAUTIONS 
  ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR
716 
WWUS43 KLBF 062134
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CST THU FEB 6 2014

...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING...

.ALTHOUGH WINDS WILL BE LIGHT...TEMPERATURES WILL BE SO COLD THAT
EVEN JUST A LITTLE WIND WILL CAUSE DANGEROUSLY COLD WIND CHILLS.

NEZ004>010-022>029-035>038-056>059-069>071-094-071145-
/O.CON.KLBF.WC.Y.0009.140207T0300Z-140207T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
334 PM CST THU FEB 6 2014 /234 PM MST THU FEB 6 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 9 AM CST /8 AM MST/ FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 9 AM CST /8 AM MST/ FRIDAY. 

* WIND CHILL VALUES...20 BELOW TO NEAR 30 BELOW ZERO. 

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE OR 
  LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF PRECAUTIONS 
  ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR
001 
WWUS43 KLBF 071011
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 AM CST FRI FEB 7 2014

...DANGEROUS WIND CHILLS THIS MORNING MORNING...

.ALTHOUGH WINDS WILL BE LIGHT...TEMPERATURES WILL BE SO COLD THAT
EVEN JUST A LITTLE WIND WILL CAUSE DANGEROUSLY COLD WIND CHILLS.

NEZ004>010-022>029-035>038-056>059-069>071-094-071500-
/O.CON.KLBF.WC.Y.0009.000000T0000Z-140207T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
411 AM CST FRI FEB 7 2014 /311 AM MST FRI FEB 7 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING. 

* WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE OR 
  LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF PRECAUTIONS 
  ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
648 
WWUS43 KLBF 071335
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 AM CST FRI FEB 7 2014

...DANGEROUS WIND CHILLS THIS MORNING MORNING...

.ALTHOUGH WINDS WILL BE LIGHT...TEMPERATURES WILL BE SO COLD THAT
EVEN JUST A LITTLE WIND WILL CAUSE DANGEROUSLY COLD WIND CHILLS.

NEZ022-035-036-056>059-069>071-071445-
/O.CAN.KLBF.WC.Y.0009.000000T0000Z-140207T1500Z/
GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
735 AM CST FRI FEB 7 2014 /635 AM MST FRI FEB 7 2014/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

WIND CHILL VALUES ARE NOT REACHING 20 BELOW ZERO. CLOUDINESS IS
KEEPING TEMPERATURES UP IN SOUTHWEST NEBRASKA.

$$

NEZ004>010-023>029-037-038-094-071500-
/O.CON.KLBF.WC.Y.0009.000000T0000Z-140207T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
735 AM CST FRI FEB 7 2014 /635 AM MST FRI FEB 7 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING. 

* WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE OR 
  LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF PRECAUTIONS 
  ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
310 
WWUS43 KLBF 071510
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY HAS EXPIRED...

.TEMPERATURES HAVE WARMED SUFFICIENTLY...THUS THE NATIONAL WEATHER
SERVICE IN NORTH PLATTE HAS ALLOWED THE WIND CHILL ADVISORY TO
EXPIRE.

NEZ004>010-023>029-037-038-094-071615-
/O.EXP.KLBF.WC.Y.0009.000000T0000Z-140207T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
910 AM CST FRI FEB 7 2014 /810 AM MST FRI FEB 7 2014/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


* WIND CHILL VALUES...HAVE WARMED ABOVE 20 DEGREES BELOW ZERO.

* OTHER IMPACTS...IT IS STILL VERY COLD OUT TODAY...TAKE
  PRECAUTIONS AGAINST THE COLD IF YOU WORK OUTDOORS.


$$

JACOBS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 11:21 AM MST, 54 minutes earlier.

Area forecast discussion, Feb 6, 11:21 AM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1221 PM CST THU FEB 6 2014

.SYNOPSIS...
ISSUED AT 400 AM CST THU FEB 6 2014

INFRA-RED IMAGERY AT 0845Z SHOWED SOME WARMER (LOWER HEIGHT)
CLOUDS SPREADING INTO SOUTHWEST NEBRASKA WHILE RADAR INDICATED
THAT ISOLATED SNOW FLURRIES MAY BE THERE ALSO. IN THE UPPER
LEVELS... WATER VAPOR IMAGERY INDICATED A BROAD TROUGH ACROSS
WASHINGTON... IDAHO...WYOMING...NEBRASKA AND ACROSS SOUTHERN
MINNESOTA. AT THE SURFACE...THE COLDEST AIR WAS OVER THE YUKON
TERRITORY WITH THE UPPER FLOW FROM THAT AREA ACROSS BRITISH
COLUMBIA...ALBERTA AND THE BORDER OF CANADA AND MONTANA AND NORTH
DAKOTA. ANOTHER COLD DOME WAS LOCATED ACROSS THE DAKOTAS AND
NEBRASKA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CST THU FEB 6 2014

WITH THE CURRENT UPPER FLOW AND THE SURFACE PATTERN...IT APPEARS
THAT VERY COLD TEMPERATURES WILL CONTINUE TODAY AND TONIGHT.
ISENTROPIC UPGLIDE ON THE 280K THETA SURFACE WILL GENERATE CLOUDS
AND POSSIBLY SOME VERY LIGHT SNOW SHOWERS OR FLURRIES. CLOUDINESS
AND FLURRIES WILL CONTINUE SPREADING ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA AND END FROM THE SOUTHWEST DURING THE AFTERNOON.
CLOUDINESS IS EXPECTED TO CONTINUE THROUGH TONIGHT. THIS WILL
KEEP THE DAYTIME TEMPERATURES VERY LOW AND HELP TO HOLD THE
NIGHTTIME TEMPERATURES UP A LITTLE SO THEY WILL NOT BE QUITE AS
COLD AS THEY ARE THIS MORNING. STILL...HIGHS TODAY WILL REACH
ONLY 5-10 ABOVE ZERO WITH LOWS TONIGHT AGAIN WELL BELOW ZERO.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 400 AM CST THU FEB 6 2014

FRIDAY ARCTIC HIGH PRESSURE WILL PUSH EAST TOWARDS THE OHIO RIVER
VALLEY...WHILE THE NEXT SYSTEM CROSS THE ROCKIES. RETURN SOUTHERLY
FLOW WILL BRING IN WARMER AIR...HOWEVER SHALLOW INVERSION AT THE
SURFACE...DUE TO SNOW COVER...WILL LIMIT SURF WARMING. SOUNDINGS
SHOW TEMPS OFF THE SURFACE WARMING ABOVE 0 C ACROSS THE SOUTHERN
CWA...ALTHOUGH THIS LAYER IS VERY DRY. SOUNDINGS DO SHOW SOME NEAR
SATURATION...CLOUDS...ABOVE THIS WARM DRY LAYER HOWEVER A DRY
FORECAST DUE TO THE DRY WARM LAYER.

AS THE SYSTEM MOVES ONTO THE HIGH PLAINS FRIDAY NIGHT INTO
SATURDAY...MODELS BRING A SFC LOW ACROSS THE STATE. THIS FAVORS S
DAKOTA AND NRN NEB FOR SOME POSSIBLE PRECIP...MAINLY FRIDAY
OVERNIGHT. A SECONDARY DISTURBANCE QUICKLY FOLLOWS WITH WESTERN
NEB SEEING A SLGHT CHC FOR SNOW SAT. COOLER AIR ALOFT RESULTS IN
SATURATION OF THE COLUMN ALTHOUGH THE LIFT IS MARGINAL. BUFKIT
SOUNDINGS SHOW TEMPERATURES MAY BE AT THE WARM END OR SLIGHTLY
WARMER OF THE DENDRITIC GROWTH ZONE ACROSS MUCH OF THE AREA. THIS
AND THE MARGINAL LIFT WILL LIMIT SNOW AMOUNTS. A REINFORCING WAVE
ARRIVES SAT NIGHT INTO SUNDAY. THE TRACK OF THE NEXT SYSTEM
WAVERS BETWEEN THE MODELS FROM NRN NEB...GEM...TO NRN
KS...EC...OR SOMEWHERE INBETWEEN. MODELS IN AGREEMENT WITH A BAND
OF QPF NEARING A TENTH OF AN INCH...ALTHOUGH WITH THE LOCATION
DIFFERENCES...WILL KEEP POPS ON THE LOW END OF CHC. TEMPS SHOW A
SLIGHT WARMING ALTHOUGH STILL EXPECT HIGHS TO STRUGGLE INTO THE
TEENS AND 20S FOR THE WEEKEND.

NW FLOW CONTINUES FOR EARLY NEXT WEEK WITH YET ANOTHER
DISTURBANCE AND A CHANCE FOR SOME LIGHT SNOW. AGAIN LOCATION IN
QUESTION...HOWEVER MODELS DO TREND A LITTLE FURTHER SOUTH WITH
THIS SYSTEM. MEANWHILE THE RIDGE BUILDS ACROSS THE PAC SOUTHERN
COAST. BY MID WEEK THE MODELS SHOW THIS RIDGE BUILDING EAST AS A
TROUGH DIGS OVER THE EASTERN CONUS. GUIDANCE IN AGREEMENT WITH
TEMPS SOARING ABOVE THE FREEZING MARK...ALTHOUGH SOME CONCERN THE
SNOW PACK WILL LIMIT THE WARMING. DID NOT STRAY TOO FAR FROM
GUIDANCE AS EXPECT SOME DOWN SLOPING WINDS AND A RISING FEB SUN
ANGLE MAY BE ABLE TO OVERCOME THE SNOW INDUCE SFC INVERSION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1221 PM CST THU FEB 6 2014

SKIES HAVE CLEARED ACROSS NORTHERN NEBRASKA...BUT CLOUD COVER
REMAINS FARTHER SOUTH. MOISTURE TRANSPORT IN THE MID LEVELS CONTINUES
ACROSS THE SOUTHERN PANHANDLE INTO SOUTHWEST NEBRASKA THROUGH
TONIGHT...AND EXPECT AT LEAST A BROKEN CEILING AROUND 7000 FEET.
FLURRIES OR LIGHT SNOW SHOWERS WILL CONTINUE SCATTERED ACROSS THE
SOUTHERN PANHANDLE AND SOUTHWEST NEBRASKA THIS AFTERNOON...BUT NOT
EXPECTING THAT TO CARRY INTO TONIGHT AS THE WEAK LIFT DISSIPATES.
WINDS WILL BE LIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...MASEK
AVIATION...TAYLOR
Hazardous weather outlook, Feb 6, 3:51 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 AM CST THU FEB 6 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-071100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
451 AM CST THU FEB 6 2014 /351 AM MST THU FEB 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS WIND CHILLS ARE EXPECTED THIS MORNING IN WESTERN AND
NORTH CENTRAL NEBRASKA. WIND CHILLS TONIGHT WILL BE DANGEROUS IN
THE WESTERN NEBRASKA SANDHILLS AND THE NORTHEAST PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DANGEROUS WIND ARE LIKELY TO CONTINUE UNTIL LATE FRIDAY MORNING IN
THE WESTERN NEBRASKA SANDHILLS AND NORTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.